MAUDE Adverse Event Report: MENTOR MEDICAL SYSTEM B.V. MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR MEDICAL SYSTEM B.V. MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3545375
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Contracture (1761)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a female patient who had a 375cc mentor memorygel breast implant experienced capsular contracture (baker grade unknown) post procedure.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.No additional event details were made available to mentor.If additional details become available in the future, then a supplemental report will be submitted.
 
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation review could be performed.Reason for device explant and/or reoperation: n/a.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Additional information was received on january 13, 2022.The lot number was obtained.With receipt of the lot number mentor was able to determine the device was manufactured in leiden, netherlands.Mentor medical systems b.V, located in leiden, the netherlands, is a foreign manufacturer of medical devices that are not cleared or approved for sale in the us.It is a separate legal entity from mentor texas.Per 21 cfr 803.58 and "medical device reporting for manufacturers" (fda guidance document issued on november 8, 2016), we are ¿[not] required to submit mdr reports for events occurring in other countries for a device that is manufactured in a foreign country and that is not cleared or approved for marketing in the us.However, if [mentor becomes] aware of information that reasonably suggests a device has malfunctioned and that a similar device that [is] marketed in the us would be likely to cause or contribute to a death or serious injury if the malfunction were to recur, then [mentor] should report the device malfunction that occurred outside the us." since mentor medical systems b.V.Do not market any devices in the us, manufacture & market all their devices outside the us, and have never held fda approval nor clearance for any of their products, their devices do not meet the criteria for mdr reportability.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR MEDICAL SYSTEM B.V.
zernikedreef 2
leiden TX 2333 CL
NL  2333 CL
Manufacturer (Section G)
MENTOR TEXAS
zernikedreef 2
leiden TX 2333 CL
NL   2333 CL
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
9497898687
MDR Report Key13115307
Report Number1645337-2021-14403
Device Sequence Number19996925
Product Code FTR
UDI-Device Identifier00081317007135
UDI-Public00081317007135
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number3545375
Device Catalogue Number3545375
Device Lot Number6957980
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/07/2021
Supplement Date Received by Manufacturer01/13/2022
Initial Report FDA Received Date12/29/2021
Supplement Report FDA Received Date02/03/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale